MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred and the patient was sent to surgery.The target lesion was located in the carotid artery.A 4.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon ruptured.The patient was then sent to surgery.The procedure was completed with another of the same device.There were no additional patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred and the patient was sent to surgery.The target lesion was located in the carotid artery.A 4.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon ruptured.The patient was then sent to surgery.The procedure was completed with another of the same device.There were no additional patient complications reported.It was further reported that the balloon was inflated once before it ruptured.It was corrected that the patient did not have surgical intervention due to the event.The patient was in stable condition post procedure completion and had left the hospital.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen.The balloon was loosely folded.There was a longitudinal tear 24mm long starting 6mm from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10442290
Report Number2134265-2020-11559
Device Sequence Number16822792
Product Code DQY
UDI-Device Identifier08714729756972
UDI-Public08714729756972
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0025018348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer08/25/2020
10/19/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/01/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72